It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Too much medicine?
Nov 27, 2005
Recently I was staying in Paris and had a bout of bronchitis, so I went to the American Hospital for treatment. The doctor who saw me was quite disturbed by the amount of cholesterol lowering drugs I was taking. He gave me a lecture on the research indicating muscle damage and asked if I had been feeling muscle fatigue. Examined me for the bronchitis and then another shorter lecture on too much being a bad thing. Currently I am taking Tricor at 145 mg. and Lipitor at 20 mg. Is anyone familiar with the research about muscle damage?
[QUOTE=ahfurman]Recently I was staying in Paris and had a bout of bronchitis, so I went to the American Hospital for treatment. The doctor who saw me was quite disturbed by the amount of cholesterol lowering drugs I was taking. He gave me a lecture on the research indicating muscle damage and asked if I had been feeling muscle fatigue. Examined me for the bronchitis and then another shorter lecture on too much being a bad thing. Currently I am taking Tricor at 145 mg. and Lipitor at 20 mg. Is anyone familiar with the research about muscle damage?[/QUOTE]

Ahfurman,

I would be extremely cautious about combining Lipitor and Tricor - that is a potentially dangerous combination.

The risk of muscle pain, weakness or even Rhabdomyolosis is GREATLY increased when a statin is combined with a fibrate. I know this first-hand - I was on both drugs nearly 2 years ago, and the addition of Tricor induced serious muscle pain and profound weakness that I took over a year to recover from. And I was only on 10mg Lipitor and was splitting the 145mg Tricor tablet in half at the time. Within 2 months, I had so much muscle pain in my arms I could barely even lift my laptop computer.

Read the post by Viperegg22 in the "Muscular Reaction to Zocor" thread...

No one ever told me of the potential side-effects of Lipitor, or the greater risk when combined with Tricor - so I am warning you before you run into any symptoms.

I would strongly urge you to be very mindful of any unexplained chronic, muscle-pain or stiffness - it could very well be the drugs... If you experience this, I would immediately discontinue both drugs until the symptoms completely disappear, and then I would not take them in combination again.

Also, you should strongly consider taking CoQ10 (Q-Gel brand, 50mg/day) to help reduce the chance of muscle problems while on the drugs... since statins deplete the body of CoQ10 - which is used by the muscles to produce the energy they need.

HubbleRules
:cool:
[QUOTE=ahfurman]Recently I was staying in Paris and had a bout of bronchitis, so I went to the American Hospital for treatment. The doctor who saw me was quite disturbed by the amount of cholesterol lowering drugs I was taking. He gave me a lecture on the research indicating muscle damage and asked if I had been feeling muscle fatigue. Examined me for the bronchitis and then another shorter lecture on too much being a bad thing. Currently I am taking Tricor at 145 mg. and Lipitor at 20 mg. Is anyone familiar with the research about muscle damage?[/QUOTE]

Well I'm glad to see a dr. actually think someone is taking too much meds. How high were your numbers before the meds.? I have not heard good things about mixing Lipitor and Tricor. Definitely time to have a heart to heart talk with your reg. dr. I'm not familiar with the dose of Tricor, but even 20 mgs. of Lipitor is alot, unless U have some major risk problems.

Take care, and start asking some questions of your dr. about why the high doseage of meds.

Good luck.... :wave:





All times are GMT -7. The time now is 04:58 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!